Alert archive / Illinois / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 9, NWS St. Louis, MO

March 7, 2026Randolph County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 7, 2026, 5:36 AM CST for Randolph County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 7, 2026, 5:36 AM CST (11:36 UTC)
Expired
Mar 7, 2026, 6:00 AM CST
In force
24 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Tornado
Possible
Hail
0.0 in
Wind
60.0 mph

County Randolph County, IL

The radar

The St Louis radar (KLSX), 117 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 11.6 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2026-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2026-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
183 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

672 
WUUS53 KLSX 071136
SVRLSX
ILC157-071200-
/O.NEW.KLSX.SV.W.0009.260307T1136Z-260307T1200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
536 AM CST Sat Mar 7 2026

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Southeastern Randolph County in southwestern Illinois...

* Until 600 AM CST.

* At 536 AM CST, a severe thunderstorm was located over Chester,
  moving east at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Kaskaskia, Ellis Grove, Chester, New Palestine, Bremen, Rockwood,
  Welge, Blair, Shiloh Hill, Steeleville and Percy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.

Tornadoes can develop quickly from severe thunderstorms. Seek shelter
immediately in an interior room on the lowest floor of a well-built
structure.

&&

LAT...LON 3787 8992 3794 8995 3796 8993 3796 8994
      3797 8994 3797 8996 3800 8998 3811 8959
      3796 8960 3786 8966 3783 8966 3782 8968
      3781 8968 3782 8970 3785 8974 3785 8979
      3786 8980 3788 8980 3791 8984 3787 8990
TIME...MOT...LOC 1135Z 249DEG 47KT 3789 8987

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Carney
1 follow-up statement
267 
WWUS53 KLSX 071158
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
558 AM CST Sat Mar 7 2026

ILC157-071208-
/O.EXP.KLSX.SV.W.0009.000000T0000Z-260307T1200Z/
Randolph IL-
558 AM CST Sat Mar 7 2026

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 6 AM CST FOR
SOUTHEASTERN RANDOLPH COUNTY...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

&&

LAT...LON 3787 8992 3794 8995 3796 8993 3796 8994
      3797 8994 3797 8996 3800 8998 3811 8959
      3796 8960 3786 8966 3783 8966 3782 8968
      3781 8968 3782 8970 3785 8974 3785 8979
      3786 8980 3788 8980 3791 8984 3787 8990
TIME...MOT...LOC 1136Z 249DEG 47KT 3790 8985

$$

Carney

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 4:51 AM CST, 45 minutes earlier. Its key messages:

  • Showers and thunderstorms will end from northwest to southeast this morning across the area.
  • There is another chance of showers and thunderstorms Tuesday into Wednesday.
Area forecast discussion, Mar 7, 4:51 AM CST, 45 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
451 AM CST Sat Mar 7 2026

.KEY MESSAGES...

- Showers and thunderstorms will end from northwest to southeast
this morning across the area.

- There is another chance of showers and thunderstorms Tuesday into
Wednesday.

&&

.SHORT TERM...  (Through Late Sunday Afternoon)
Issued at 450 AM CST Sat Mar 7 2026

Numerous showers and thunderstorms continue to move east ahead of a
cold front that now extends from southeast Iowa into southeast
Kansas in the right entrance region of jet streak.  The cold front
is not expected to move through the CWA until early this afternoon,
so this area of showers and thunderstorms will be slow to move from
northwest to southeast across the area this morning, and will linger
across southeast Missouri and south central Illinois this afternoon.
Subsequently, clouds will not clear out of the area until late this
afternoon and this evening causing highs today to be 10 to 25
degrees cooler than yesterday.  Dry weather is expected tonight and
on Sunday across the area as the upper flow transitions to quasi-
zonal flow.  Lows tonight will drop back into the 30s as a surface
ridge moves across the area and highs tomorrow will climb back into
the 60s with southwesterly flow and full sunshine.

Britt

&&

.LONG TERM...  (Sunday Night through Friday)
Issued at 450 AM CST Sat Mar 7 2026

The dry weather will continue into Monday before the next system
moves through the central CONUS the middle of next week.  The LREF
is showing a deeper trough today which goes along with each of the
determistic models showing a more phased solution.  There is
consistency with the NBM as it keeps Tuesday through Wednesday
having the highest PoPs (70-90%) and the LREF has the same
percentage of its members producing rain at St. Louis from late
Tuesday into Wednesday morning.  There continues to be signal for
strong to possible severe thunderstorms on Tuesday as the LREF is
showing sufficient shear and instability developing.  We will also
need to watch the potential for some locally heavy rainfall given
the orientation of the attendant front with the upper flow.

Temperatures on Monday and Tuesday look to warm back up into the 70s
to near 80 before cooling back down in the 50s and 60s late next
week behind the mid week front.

Britt

&&

.AVIATION...  (For the 06z TAFs through 06z Saturday Night)
Issued at 1110 PM CST Fri Mar 6 2026

Showers and thunderstorms will continue to progress west to east
across Missouri and into Illinois tonight. A few thunderstorms may
be strong to severe early in the TAF period with intensity waning
through early Saturday morning. The main concern will be localized
gusty winds to around 50 knots within the strongest cells. The
greatest potential lines up from central MO terminals through the
metro terminals from issuance of this update through about 11z.
IFR/MVFR conditions will accompany thunderstorms with a mix of
MVFR/VFR outside thunderstorms.

A cold front will sweep through the area by mid-morning to early
afternoon with a period of MVFR stratus. Improvement is expected
through Saturday afternoon as northwesterly winds draw in drier
air.

Maples

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Mar 7, 3:53 AM CST, 1 hour 43 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
353 AM CST Sat Mar 7 2026

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081000-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
353 AM CST Sat Mar 7 2026

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

There is a chance of thunderstorm today.|

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a chance of thunderstorms Monday night through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Britt

In the hours before

Local storm report, Mar 7, 4:32 AM CST, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
432 AM CST Sat Mar 7 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     Tstm Wnd Dmg     Salem                   38.63N 88.95W
03/07/2026                   Marion             IL   Emergency Mngr

            Numerous tree limbs and power lines down in
            Salem. At least one large tree
            down/uprooted. Damage to at least one home
            caused by falling branches and/or downed
            tree. Time estimated by radar.

&&

Carney

Nearby

Severe Thunderstorm Warnings in Illinois, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.